Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 23, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 11, 2021, 2:32 AM MDT for 9 counties in Montana. It took effect at Aug 11, 2021, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2021, 2:32 AM MDT (08:32 UTC)
- In effect from
- Aug 11, 2021, 12:00 PM MDT
- Expired
- Aug 11, 2021, 9:52 PM MDT
- In force
- 10 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS85 KGGW 110832 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 232 AM MDT Wed Aug 11 2021 ...Another Cold Front to Bring Strong Northwest Winds... MTZ122-136-137-112045- /O.UPG.KGGW.FW.A.0018.210811T1800Z-210812T0400Z/ /O.NEW.KGGW.FW.W.0023.210811T1800Z-210812T0400Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 232 AM MDT Wed Aug 11 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 122, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for gusty northwest winds and low humidity, which is in effect from noon today to 10 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 122, 136 and 137. * TIMING...Mainly late afternoon and early evening. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Around 90. * IMPACTS...These winds will create rapid spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
2 follow-up statements
096 WWUS85 KGGW 112016 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 216 PM MDT Wed Aug 11 2021 ...Another Cold Front to Bring Strong Northwest Winds... MTZ122-136-137-120400- /O.CON.KGGW.FW.W.0023.000000T0000Z-210812T0400Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 216 PM MDT Wed Aug 11 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 136, and 137. * TIMING...Mainly late afternoon and early evening. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 24 percent. * TEMPERATURES...Around 80. * IMPACTS...These winds will create rapid spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
994 WWUS85 KGGW 120352 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 952 PM MDT Wed Aug 11 2021 MTZ122-136-137-120500- /O.CAN.KGGW.FW.W.0023.000000T0000Z-210812T0400Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 952 PM MDT Wed Aug 11 2021 ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Relative humidity recoveries are starting to take place this evening across the region. That said, dry and breezy conditions will continue to elevate fire weather concerns at times tonight. Winds are expected to gradually diminish in the next few hours. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 11, 2:23 AM MDT, 9 minutes earlier.
Area forecast discussion, Aug 11, 2:23 AM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 223 AM MDT Wed Aug 11 2021 .DISCUSSION... NW flow aloft will prevail over the area the next few days. A wave in the NW flow aloft will bring a cold front south this afternoon with gusty NW winds that will continue into this evening. Wind gusts to 35 to 40 mph are likely this afternoon and evening. A Lake Wind Advisory will be in effect for Fort Peck Lake from noon to midnight. RH will be as low as 20 percent in the south creating critical fire weather conditions. Will issue a Red Flag Warning in the south for this afternoon and evening. A weak wave in NW flow aloft late tonight could bring a chance of showers and thunderstorms to the SW part of the forecast area. Thursday will be cool day with high pressure over the area. Upper ridge builds into the area Friday and Saturday with warming temperatures that will be well into the 90s on Saturday for highs. Thermal ridge on Sunday will make for a very hot day with highs near 100 in many areas. An upper trough moves into the area Tuesday that will bring cooler temperatures and chances for showers and thunderstorms. && .AVIATION... VFR today and tonight. There will be mid and high clouds at times today and tonight with mostly clear skies in between. WINDS: West winds 5 to 10 knots this morning will turn NW with a cold front this afternoon and increase 20 to 30 knots with higher gusts this afternoon. Winds will diminish late tonight to 5 to 10 knots. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 10 PM MDT this evening For Fort Peck Lake for MTZ122-136-137. Lake Wind Advisory from noon today to midnight MDT tonight For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:28 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 19 hr |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.